MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT
Model Number 33310C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, during a laparoscopic bowel resection the tip of the 33310c clickline forceps insert broke/came off.The broken tip was successfully retrieved under x-ray guidance with no injury to the patient.
 
Additional Manufacturer Narrative
Additional information: the conclusion was based on a previous complaint investigation.The affected item, 33310c clickline forceps insert, lot: tu12, was not returned and therefore unavailable for analysis.During an earlier investigation on a comparable complaint, slight changes in the material were observed at the fracture site.These changes showed similarities to corrosion patterns.It was determined that one side of the jaw at the distal end of the affected instrument had broken off.This may have been caused by microcracks in the material, which in turn could have resulted from extensive use of the instrument.The affected item 33310c clickline forceps insert, lot: tu12 was manufactured in june 2015, meaning the product is approximately 10 years old.Therefore, the most likely root cause is that repeated chemical reprocessing cycles combined with mechanical usage cycles contributed to material fatigue, ultimately leading to jaw breakage under load during use.The reprocessing instruction ri.33310c_en_v36.1_07[?]2022_ri_ce states the following in section 11 "life span": the service life of the product is largely determined by wear, reprocessing procedures, the chemicals used, and any damage resulting from use.Assuming proper and professional use and reprocessing, karl storz has validated electrical safety for a total of 400 cycles.In addition the ifu 97000025, version 4.2 - 02/2020 contains the following note (page 2 & 3): "warning: risk of injury: incorrectly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no unintentional rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient." "warning: risk of injury: overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original positions." the conducted investigations did not reaveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key23791640
Report Number9610617-2025-02324
Device Sequence Number5546451
Product Code GCJ
UDI-Device Identifier04048551134092
UDI-Public04048551134092
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310C
Device Catalogue Number33310C
Device Lot NumberTU12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown